Thunderstorm Wind, Johnston
- When
- July 26, 2:35 PM CST
- Where
- Johnston County, 4.48 mi NW of Mannsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.240, -96.930
No damage was reported.
A weak front moved into Oklahoma during the afternoon. Outflow boundaries from overnight storms allowed additional afternoon storms to develop.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A weak front moved into Oklahoma during the afternoon. Outflow boundaries from overnight storms allowed additional afternoon storms to develop. Very hot surface temperatures and instability led to storms that produced damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 26, 2:07 PM CST, 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 307 PM CDT THU JUL 26 2012 .DISCUSSION... SCATTERED SHOWERS/STORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EARLY EVENING ACROSS PORTIONS OF THE FA. THE BEST CHANCES AND STRONGEST STORMS WILL BE IN AREA JUST SOUTH OF A DIFFERENTIAL HEATING BOUNDARY DUE TO THE CLOUD COVER... GENERALLY SOUTH OF I-44. THIS AREA HAS RECEIVED PLENTY OF HEATING TODAY AND A DISTURBANCE FROM OVERNIGHT/MORNING CONVECTION WILL CONTINUE TO MOVE EAST ACROSS THIS AREA. ANOTHER DISTURBANCE IS MOVING EAST ACROSS NORTHERN OK WHICH MAY ALSO AID IN DEVELOPMENT. THE FRONT/WIND SHIFT LINE EXTENDS EAST-WEST JUST NORTH OF I-40. IF CLOUDS THIN ENOUGH FOR SOME HEATING TO OCCUR... STORMS MAY ALSO DEVELOP NEAR THIS BOUNDARY BUT CHANCES HERE A LOWER THAN THE AREAS FURTHER SOUTH MENTIONED ABOVE. SOME OF THE STORMS MAY BECOME SEVERE MAINLY PRODUCING STRONG WINDS. SHOWER AND THUNDERSTORM CHANCES WILL GRADUALLY SHIFT SOUTH OVERNIGHT INTO FRIDAY AND THEN ENDING FRIDAY EVENING. THE UPPER HIGH PRESSURE WILL THEN ESTABLISH ITSELF OVER THE SOUTHERN PLAINS THIS WEEKEND LEADING TO DRY AND HOT CONDITIONS AGAIN. MODELS SHOW THAT THIS HIGH PRESSURE CENTER COULD SHIFT WEST SOME EARLY NEXT WEEK WHICH MAY LEAD TO NORTH OR NORTHWEST FLOW OVER AT LEAST PORTIONS OF THE REGION. THIS COULD MEAN A CHANCE FOR SHOWERS AND MAYBE A SLIGHT DROP IN TEMPS WITH A FRONT OR TWO MOVING INTO THE AREA NEXT WEEK. HOWEVER... THERE IS SOME QUESTION ON HOW FAR WEST THE HIGH PRESSURE WILL SHIFT AND HOW FAR SOUTH/EFFECTS OF A FRONT WILL OCCUR... SO WILL KEEP FORECAST PRETTY MUCH AS IS IN THE EXTENDED FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 74 98 73 99 / 30 10 10 10 HOBART OK 73 98 73 102 / 30 20 10 10 WICHITA FALLS TX 75 98 75 103 / 50 30 20 10 GAGE OK 69 99 72 99 / 10 10 0 10 PONCA CITY OK 71 100 73 102 / 10 10 0 10 DURANT OK 77 97 76 99 / 60 30 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 03/25
HAZARDOUS WEATHER OUTLOOK...CORRECTED NEXT SCHED ISSUANCE
NATIONAL WEATHER SERVICE NORMAN OK
1148 AM CDT THU JUL 26 2012
OKZ004>048-050>052-TXZ083>090-271700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1148 AM CDT THU JUL 26 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING OVER PARTS OF CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN
NORTH TEXAS. THE SLIGHT RISK AREA IS SOUTH OF A STILLWATER TO
CLINTON TO ERICK LINE.
DISCUSSION...
THE ATMOSPHERE IS EXPECTED TO BECOME MORE UNSTABLE THIS
AFTERNOON...ESPECIALLY ACROSS EAST CENTRAL AND SOUTHEAST
OKLAHOMA...AS TEMPERATURES CLIMB TO NEAR THE CENTURY MARK.
ALTHOUGH WIND SHEAR WILL REMAIN WEAK AND UNFAVORABLE FOR
ORGANIZED SEVERE STORMS...ISOLATED SEVERE STORMS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE POSSIBLE
DURING THE AFTERNOON AND EVENING MAINLY ALONG AND SOUTH I44.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUL 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY...MAINLY OVER
WESTERN NORTH TEXAS AND THE SOUTHERN HALF OF OKLAHOMA. STRONG WINDS
WILL BE THE MAIN THREAT WITH THESE STORMS.
OTHER HAZARDOUS WEATHER...
DANGEROUSLY HOT CONDITIONS WILL LIKELY RETURN BY SATURDAY AND
CONTINUE INTO EARLY NEXT WEEK WITH HEAT ADVISORIES PROBABLE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM FRIDAY.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
313 PM CDT THU JUL 26 2012
TXZ090-262100-
CLAY TX-
313 PM CDT THU JUL 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY COUNTY UNTIL
400 PM CDT...
AT 313 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BELLEVUE...
MOVING NORTHEAST AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
BELLEVUE AND VASHTI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3362 9824 3402 9809 3391 9798 3354 9798
3352 9799
TIME...MOT...LOC 2009Z 209DEG 8KT 3370 9809
MBSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 327 PM CDT THU JUL 26 2012 OKZ041-046-047-262115- JOHNSTON OK-MURRAY OK-CARTER OK- 327 PM CDT THU JUL 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JOHNSTON... SOUTHEASTERN MURRAY AND EAST CENTRAL CARTER COUNTIES UNTIL 415 PM CDT... AT 327 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GENE AUTRY... MOVING EAST AT 10 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... MANNSVILLE...RAVIA...MILL CREEK...GENE AUTRY...REAGAN AND RUSSETT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3419 9704 3436 9706 3445 9671 3418 9667 TIME...MOT...LOC 2020Z 262DEG 9KT 3429 9696 MBS
The Norman radar (KTLX), 126 km away, was scanning. The volume nearest the first event began at 20:33 UTC.
6 thunderstorm wind. Local standard time, as filed.
No damage was reported.
Holdenville fire department reported trees downed with damage to homes. Monetary damage estimated.
Durant police department reported trees and power lines down with trees blocking roads and on homes. Monetary damage estimated.
Law enforcement also reported numerous trees were downed in Calera.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 386233, 386237, 386234, 386238, 386235, 386236.